Alert archive / New Jersey / Small Craft Advisories in 2017

Small Craft Advisory 7, NWS Philadelphia/Mount Holly

January 18, 2017

NWS Philadelphia/Mount Holly issued this small craft advisory at Jan 18, 2017, 3:08 AM EST. It took effect at Jan 18, 2017, 1:00 PM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2017, 3:08 AM EST (08:08 UTC)
In effect from
Jan 18, 2017, 1:00 PM EST
Expired
Jan 18, 2017, 6:20 PM EST
In force
5 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

476 
WHUS71 KPHI 180808
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
308 AM EST WED JAN 18 2017

ANZ452>455-182115-
/O.NEW.KPHI.SC.Y.0007.170118T1800Z-170119T0200Z/
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
308 AM EST WED JAN 18 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM EST THIS EVENING.

* LOCATION...THE SOUTHERN NEW JERSEY AND DELAWARE ATLANTIC
  COASTAL WATERS.

* WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* SEAS...2 TO 4 FEET.

* TIMING...STRONGEST WINDS SHOULD OCCUR BETWEEN 4 PM AND 7 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ430-431-182115-
/O.NEW.KPHI.SC.Y.0007.170118T1800Z-170119T0200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
308 AM EST WED JAN 18 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM EST THIS EVENING.

* LOCATION...THE DELAWARE BAY

* WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* SEAS...1 TO 3 FEET.

* TIMING...THE STRONGEST WINDS SHOULD OCCUR BETWEEN 4 PM AND 7
  PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DRAG
2 follow-up statements
017 
WHUS71 KPHI 182023
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
323 PM EST WED JAN 18 2017

ANZ430-182130-
/O.CAN.KPHI.SC.Y.0007.000000T0000Z-170119T0200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
323 PM EST WED JAN 18 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY.

NORTHWEST WIND GUSTS ARE EXPECTED TO REMAIN BELOW 25 KNOTS THIS
EVENING.

$$

ANZ452>455-190200-
/O.CON.KPHI.SC.Y.0007.000000T0000Z-170119T0200Z/
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
323 PM EST WED JAN 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* LOCATION...THE SOUTHERN NEW JERSEY AND DELAWARE ATLANTIC 
  COASTAL WATERS.

* WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

* TIMING...STRONGEST WINDS SHOULD OCCUR BETWEEN 5 PM AND 8 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ431-190200-
/O.CON.KPHI.SC.Y.0007.000000T0000Z-170119T0200Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
323 PM EST WED JAN 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* LOCATION...THE DELAWARE BAY

* WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* SEAS...2 TO 4 FEET.

* TIMING...THE STRONGEST WINDS SHOULD OCCUR BETWEEN 4 PM AND 7 
  PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
037 
WHUS71 KPHI 182320
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
620 PM EST WED JAN 18 2017

ANZ431-452>455-190030-
/O.CAN.KPHI.SC.Y.0007.000000T0000Z-170119T0200Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
620 PM EST WED JAN 18 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY.

WINDS AND SEAS HAVE SUBSIDED BELOW ADVISORY CRITERIA.
THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

CMS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jan 18, 2:26 AM EST, 42 minutes earlier.

Area forecast discussion, Jan 18, 2:26 AM EST, 42 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
226 AM EST Wed Jan 18 2017

.SYNOPSIS...
Low pressure forming near the New Jersey coast will intensify
eastward, to the south of Cape Cod today. High pressure then
builds across the Eastern Seaboard Thursday. Weak low pressure
will pass through the region this weekend, and then a much larger
and stronger system will impact the area early next week.

&&

.NEAR TERM /THROUGH TODAY/...
Early this morning...LSR's posted for ice. light freezing rain
and drizzle persists at or above 1000 feet in northern Monroe and
northern Sussex counties and even down into the region above 1800
feet in Carbon County. Otherwise patches of showers drizzle and
fog will be occuring in our forecast area. An isolated tstm was
moving fm ne MD into n De around 0710z. North to northeast wind.

Today...Mostly cloudy with scattered showers through early afternoon
(drizzle north as well) as a sharp trough aloft passes southeast
through the mid Atlantic states. Cool north but becoming milder
south during the afternoon as skies brighten a bit toward sunset.
North winds near and northwest of I-78 while a northwest wind
becomes gusty 20-25 MPH during the afternoon s NJ and Philly area
southward through the Delmarva. Max temps 5 to 10F warmer than
normal north and around 10F warmer than normal south.

Fcst basis was a 50 50 blend of the 00z/18 NAM/GFS mos guidance.

&&

.SHORT TERM /TONIGHT/...
Clearing far south though it may remain mostly cloudy elsewhere.
Temps 10 to 15 degrees above normal. Northwest wind.

Confidence on temps radiating a bit is below average and the lows
may be forecast too low.

Fcst basis was a 50 50 blend of the 00z/18 NAM/GFS mos guidance.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Overview: The long term period will feature a series of low
pressure systems that will bring unsettled weather to much of the
Northeast and Mid-Atlantic. This period also features a jet stream
that will keep the Arctic air bottled up to the north. Although a
series of storm systems will impact the area during this time,
they do not have origins from the Arctic, so any cold air that
funnels into the Northeast and Mid-Atlantic will generally return
temperatures closer to normal. With deep S-SW flow that will
dominate the time frame due to a Bermuda high that will set up
over the western Atlantic, temperatures will run well above
normal, with high temperatures generally 10 degrees above normal,
for this time of the year.

Although a bit beyond the time frame for this forecast period,
the Climate Prediction Center 6-10 day outlook starting on Monday
indicates a high probability, 60-70% for NJ and Delmarva and
70-80% for SE PA and the Poconos, of above normal temperatures
next week.

The high will continue to slowly press east on Thursday, and will
be nearly overhead along the East Coast late Thursday night, and
then will move offshore on Friday. Skies clear out during the day
Thursday, and generally expecting mild conditions with highs in
the low to mid 40s across the Poconos, and in the low to mid 50s
across the rest of NJ, SE PA, and into the Delmarva.

The next system is rather weak and disorganized, and is almost
falling apart as it tracks from the Southern Plains and into the
Great Lakes and OH Valley. Nonetheless, a weak warm front
approaches on Friday afternoon, and some light precip will develop
over extreme SW portions of the CWA, generally across SE PA, the
Delmarva, and southern NJ in the afternoon, and then light precip
spreads to the north and east Friday night as that system lifts
northeast through the region. High pressure briefly builds through
the region on Saturday, but moves offshore by Sunday as a weak
cold front passes through. Conditions should generally be dry, but
cannot rule out a few passing showers.

Things get interesting for the start of the new work week. A
trough moves into the Western U.S. early in the weekend, and then
a strong closed H5 low moves into the Southern Plains/Gulf Coast
states on Sunday, where a storm system become more organized and
developed. This system will lift to the north and east, towards
the TN/OH Valleys, Sunday night and Monday, and will slowly work
its way through the East Coast Monday through Tuesday. Latest
GFS/ECMWF in decent agreement with the overall setup, so feel
reasonably confident going with high-end likely PoPs for Sunday
night through Monday night, with western portions of the CWA
bumped up to low-end categorical. With strong onshore flow ahead
of this system, can expect abundant low-level moisture to spread
into the region. GFS indicating PWATs around 1.5" during this
time, so can expect locally heavy rain from time to time. In
addition, GFS indicating an environment with CAPE (less than 100
J/kg) and 850-700MB wind speed 60-65 KT. Cannot rule out a rumble
of thunder Monday afternoon, especially south of I-76, but given
that it is mid-late January, may be a bit too far to include a
mention of thunder on Day 7. But will keep an eye out on it.

Lower confidence in the forecast by Tuesday. Models indicating
secondary low will develop off the Mid-Atlantic coast, and it
remains to be seen how that will impact the Northeast/Mid-
Atlantic. Will carry chance PoPs for most of the region, with
higher PoPs along the coast.

Monday looks to be the warmest, but wettest, day of the period
with highs ranging from the 40s across the Poconos to near 60 in
the Delmarva. Otherwise, as mentioned above, temperatures will be
warm.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

This morning through 12z...IFR conditions with patches of LIFR in
stratus/fog/drizzle and scattered showers. A passing isolated TSTM
vcnty KILG around 0715z. Light north - northeast wind.

Today...IFR conditions at sunrise will gradually improve to MVFR
cigs during midday with vsby improving to VFR as north to northwest
winds gradually increase with northwest gusts vcnty KACY, KPHL,
KMIV and KILG of 20-25 kt during the afternoon. Scattered morning
showers/drizzle will end early afternoon.

Tonight...Probably VFR bkn-ovc cigs aoa 3500 ft though it may
scatter out at KILG and KMIV? Light northwest wind.

OUTLOOK...

Thursday through Friday morning...VFR. Wind speeds should be 10
KT or less during this time.

Friday afternoon through Friday night...Sub-VFR conditions in
-RA.

Saturday through Sunday. Mainly VFR. Few passing showers with
brief sub-VFR conditions possible.

&&

.MARINE...
Short period of SCA northwest wind headline anticipated to be
issued 330 am Wednesday for the S NJ and De coasts.

OUTLOOK...
Thursday through Sunday...Sub-SCA conditions expected. Few
passing showers possible on Friday/Friday night.

Sunday night through Monday night...Easterly flow 20-30 KT. SCA
conditions likely, with gale force winds possible on Monday,
mainly on the ocean waters. Rain, possibly heavy at times.
Isolated thunderstorms possible Monday afternoon.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Freezing Rain Advisory until 7 AM EST this morning for PAZ055.
NJ...Freezing Rain Advisory until 7 AM EST this morning for NJZ001.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Drag/MPS
Near Term...Drag 226
Short Term...Drag 226
Long Term...MPS
Aviation...Drag/MPS 226
Marine...Drag/MPS 226
Hazardous weather outlook, Jan 17, 3:13 PM EST, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
313 PM EST TUE JAN 17 2017

NJZ001-PAZ055-182200-
SUSSEX-MONROE-
313 PM EST TUE JAN 17 2017

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ007>010-012>027-PAZ054-060>062-
070-071-101>106-182200-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-
PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
313 PM EST TUE JAN 17 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-182200-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
313 PM EST TUE JAN 17 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GALE FORCE WINDS ARE POSSIBLE ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-182200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
313 PM EST TUE JAN 17 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jan 18, 1:23 AM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
123 AM EST WED JAN 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FREEZING RAIN    POCONO MOUNTAINS AIRPOR 41.14N  75.38W
01/18/2017  E0.09 INCH       MONROE             PA   ASOS

            RADIAL. 0.28 PLANAR

&&

EVENT NUMBER PHI1700046

WD
Local storm report, Jan 18, 2:13 AM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
213 AM EST WED JAN 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 AM     FREEZING RAIN    LAKE HARMONY            41.06N  75.59W
01/18/2017  E0.01 INCH       CARBON             PA   TRAINED SPOTTER

            GLAZE TREES UNTREATED ROADS. EL 1940

&&

EVENT NUMBER PHI1700047

WD

Nearby

Small Craft Advisories in New Jersey, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.